I've been taking 50mg of sertraline to help cope with my anxiety for the past 4 weeks now (first 4 days on 25mg). Since starting I've continued to feel anxious quite often, possibly even more frequently than before. I've also noticed that I've been feeling down more often - as if life is pointless and hopeless. I didn't really feel that way prior to the medication and so I am concerned it's being caused by the sertraline. Has this been a side effect for anyone else who was previously only experiencing anxiety and not depression? And has it gone away after a few months? It's so difficult not to over think every thought/emotion that I have!
Hi, bridsta! An increase in symptoms, or the onset of new symptoms, is not uncommon when starting Zoloft or most any antidepressant but this usually resolves within just a few weeks after starting treatment.
Let your doctor know what's going on with you because four weeks may be a little long for you to still be having side effects.
Best regards, Wildcat
bridsta; Yes WildCat has it right on for you but the Zoloft after the first couple of weeks most if any of the side effects are gone and it is used more for Anxiety and Depression, And being you have been on it for 4 weeks and still having depression you should check with the doctor it could be you need it increased again Or the doctor may just decide to change you altogether. But also these medications work differently on all of us by now the depression part should not be worse. so Please check with your doctor. Chuck1957
Hi bridsta I've just been reading your post, I am on Sertraline too & after 4 weeks on it and 4 increased doses, I am also feeling very low (worse than before I went in the I think). I have read that things often get worse before better in the first few weeks & with any increase. I am hoping that the next few weeks things will improve. I know what you mean about overthinking every thought/emotion, I do it all the time at the moment. Fingers crossed that is soon gets better...
- Sertraline Information for Consumers
- Sertraline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sertraline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2015 • 5 answers
Posted 24 Jul 2016 • 1 answer
Posted 6 Sep 2016 • 2 answers
Posted 9 Sep 2016 • 5 answers
Sertraline - What if your Dr gives you a month to find a psychiatrist to dispense sertraline 100 mg?
Posted 29 Nov 2016 • 4 answers